MAUDE Adverse Event Report: Sistemas Medicos Alaris S.A de C.V. BD Alaris Pump Module SmartSite Infusion Set; Intravascular Administration Set

Sistemas Medicos Alaris S.A de C.V. BD Alaris Pump Module SmartSite Infusion Set; Intravascular Administration Set
Catalog Number 2420-0007
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the bd alaris pump module smartsite infusion set had flow issues.The following information was provided by the initial reporter: the alleged patient incident was pump over infused.Please see the incident details provided from clinical staff in the nicu department below: nicu managers reported that nicu patient received excess dose of glucose.Timeframe of incident: (b)(6) 2026, 6pm (b)(6) 2026, 8am iv bag start volume: 200ml iv bag end volume: 76ml alaris pump flow rate: 4.2ml/hr.The manager also reported that they discarded the infusion tubing set that was attached to alaris pumps at the time of incident.Serial number of units involved: pcu sn (b)(6) lvp sn (b)(6).Was there patient harm or injury? yes (high glucose).If so, kindly provide the details of what happened (patient symptoms and/or abnormal lab results).Chemstrip 600, serum glucose 668.What was the additional medical intervention provided to the patient? d12.5 tpn stopped and d5w starter tpn hung.What was the patient's outcome? glucose came down and stabilized.What was the name of the medication/fluid that over infused? glucose.What was the intended volume to be infused (vtbi)? 4.2ml/hr.What was the total bag/bottle volume and concentration? d12.5w 200 mls in bag to start.Are there any other infusions currently running at the time of the event? caffeine 0.71 mls given iv bolus over 10 minutes at 06:22 (3.96ml/hr).If so, please list the fluids/medication (name and rate of infusion): ns flush 0.7ml over 10 minutes.How was the medication/fluid programmed into the pump? (ex.Interoperability/barcode scanning, manually using guardrails drug library, or manually using basic infusion): entered manually using guardrails drug library.Please provide the serial numbers of the involved alaris devices: kindly specify the serial number of the pump module that was involved in the over infusion event: pcu sn (b)(6, lvp sn (b)(6).What was the brand/manufacturer and model # of the tubing set? bd alaris ref# 2420-0007.
 
Additional Manufacturer Narrative
Device evaluation: no product or photo was returned by the customer.The customer complaint of flow issues - accuracy could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on material 2420-0007 because the lot number is unknown.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD Alaris Pump Module SmartSite Infusion Set
Common Device Name
Intravascular Administration Set
Manufacturer (Section D)
Sistemas Medicos Alaris S.A de C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
Sistemas Medicos Alaris S.A de C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50899357
Report Number9616066-2026-02424
Device Sequence Number10706233
Product Code FPA
UDI-Device Identifier07613203021012
UDI-Public(01)07613203021012
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number2420-0007
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown